Alert archive / California / Wind Advisories in 2025
Wind Advisory 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 24, 2025, 12:38 PM PDT for Imperial County, California. It took effect at May 24, 2025, 4:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2025, 12:38 PM PDT (19:38 UTC)
- In effect from
- May 24, 2025, 4:00 PM PDT
- Expired
- May 24, 2025, 11:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WWUS75 KPSR 241938 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1238 PM PDT Sat May 24 2025 CAZ562-250600- /O.NEW.KPSR.WI.Y.0022.250524T2300Z-250525T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 1238 PM PDT Sat May 24 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 4 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ TW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 24, 10:59 AM PDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 24, 10:59 AM PDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1059 AM MST Sat May 24 2025 .UPDATE...Updated Aviation Discussion. && .DISCUSSION... Key Messages: 1) Temperatures will be near normal throughout Memorial Day weekend 2) Enhanced breeziness during the afternoon and evening today will lead to locally elevated fire danger 3) Dry conditions continue through next week with afternoon temperatures climbing to slightly above normal during the latter half of the week Early morning water vapor imagery and RAP analysis depict a shortwave trough over California, with the center of this trough over the straddling the coastline. This shortwave will quickly move inland with the center of the trough projected to be over the CA-NV- AZ region by this afternoon. With this trough moving into our region today, afternoon high temperatures will be several degrees cooler than yesterday, with highs forecasted to stay below the century mark this afternoon. This shortwave trough will advect east of our region by Memorial Day, but a secondary shortwave will move in quickly behind it. These shortwave troughs will help to keep temperatures near normal through at least the first part of next week. Afternoon high temperatures through the middle of next week are forecasted to be in the mid 90s to near 100 degrees across the lower deserts and in the upper 80s to mid 90s across the higher terrain. In addition to the cooler weather these trough will also bring daily afternoon and evening breezy conditions to the region. Per usual, the highest wind gusts will be across the higher terrain and southeastern California. The first shortwave trough (today's trough) will be deeper leading to a tighter pressure gradient and higher wind speeds. So, today's winds are forecasted to be the highest over the next few days. Wind gusts will generally be in the 15-25 mph range, with gusts up to 30-35 mph possible in the higher terrain and southeastern California. These winds in combination with the very dry conditions will lead to some elevated fire weather conditions this afternoon and evening. By the the beginning of next week the upper level flow pattern will become fairly stagnant, with positive height anomalies over Canada and negative height anomalies over the Gulf of Alaska. Global ensembles continue to show this pattern holding throughout the majority of next week, keeping heights aloft largely unchanged. This in turn would keep the temperatures and weather conditions rather persistent through the week as well. Forecasted high temperatures are near to slightly above normal and in the upper 90s to low 100s across the lower deserts and in the mid-to-upper 90s in the higher terrain areas. This weather pattern will also lead to dry conditions continuing. Forecast confidence is excellent through most of next week. Forecast confidence starts to decrease by the end of next week as ensembles show a cut off low setting up off the coast of California. Depending on where exactly it sets up will heavily influence our temperatures. This uncertainty is reflected in the NBM IQR with a bigger spread in high temperatures. The operational NBM is leaning towards a warmer solution, with afternoon high temperatures returning to the 101-106 degree range across the lower deserts. && .AVIATION...Updated at 1758Z. South Central Arizona including KPHX, KIWA, KSDL, KDVT: Winds will follow a typical diurnal wind pattern through the next 24 hours, with a period of light variability midday today and tomorrow before W-SW winds take hold early this afternoon. Wind speeds will remain light during the overnight and morning hours and increase to around 8-11 kts with gusts into the middle teens during the afternoon. SCT high clouds now will linger for the next couple hours and then skies clear by midnight tonight. Southeast California/Southwest Arizona including KIPL and KBLH: Gusty W-SW winds will impact both terminals this afternoon and evening, with gusts to around 25 kts. Elevated speeds, >10 kts, may linger through midnight at KIPL before subsiding while winds subside this evening at KBLH. Lofted dust will be capable of creating hazy skies this evening around KIPL. SKC will prevail. && .FIRE WEATHER... Very dry conditions and gusty winds will lead to elevated fire weather conditions this afternoon and evening. For today, expect gusts up to 20-25 mph, with locally stronger gusts around 30-35 mph primarily across Imperial County. Winds will decrease slightly starting tomorrow, but daily wind gusts of 15-25 mph will still be possible during the afternoon and evenings. MinRHs will be around 5-10% each day, with poor overnight recovery of 20-40% for most areas. Temperatures will be near normal readings through the first half of next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Berislavich AVIATION...Benedict FIRE WEATHER...Berislavich/Smith
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.